MAUDE Adverse Event Report: COOK INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a catheter; which was inserted on (b)(6) 2013 at the right internal jugular (ij) vein, fractured during removal.The patient was transferred by ambulance, from the surgery center to another hospital to have the fragment removed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.One used ip-s6018 vital port was received for evaluation along with a catheter lock and one catheter fragment.The approx.10.5 cm length of catheter was attached to the vital port body along with the catheter lock.No other catheter fragments were received with this complaint.Visual inspection confirmed that the catheter fractured.Visual inspection of the fracture site could not confirm the presence of burnishing.There is no evidence that any part of the catheter was cut with a sharp surgical tool.Calcification was seen on the outer surface of the catheters fragments.The suture holes were used, approximately 3 marks/nicks from a needle on the top of the vital port body were noted; no other holes, nicks, or abrasions were observed on the outlet tube or the catheter.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, product use or handling associated with operational or environmental context caused or contributed to the event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5983815
Report Number2522007-2016-00004
Device Sequence Number510570
Product Code LJT
UDI-Device Identifier00827002265110
UDI-Public(01)00827002265110(17)160229(10)N111844
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K951077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S6018
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;